Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 7, 2009, 9:12 AM EST for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2009, 9:12 AM EST (14:12 UTC)
- Expired
- Jan 7, 2009, 10:03 AM EST
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 9:14 AM EST | TSTM WND DMG | 6 S Spring Hope, NC | TREES REPORTED DOWN NEAR NC HWY 581 AND NC HWY 97. |
| Jan 7, 9:24 AM EST | TSTM WND DMG | N Kenly, NC | ONE TREE REPORTED DOWN IN KENLY. |
| Jan 7, 9:36 AM EST | TSTM WND DMG | 2 N Battleboro, NC | TREES DOWN BETWEEN BATTLEBORO AND WHITAKERS ALONG US HWY 301. |
| Jan 7, 9:45 AM EST | TSTM WND DMG | 3 N Tarboro, NC | TREE DOWN ON NC 33 JUST NORTH OF TARBORO. WIND DAMAGE ASSOCIATED WITH A LINE OF CONVECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 071412
SVRRAH
NCC065-127-195-071515-
/O.NEW.KRAH.SV.W.0002.090107T1412Z-090107T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
912 AM EST WED JAN 7 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 AM EST
* AT 908 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF LUCAMA...OR 13 MILES SOUTHEAST
OF LINWOOD...MOVING EAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WILSON...
WILLBANKS...SARATOGA...
MACCLESFIELD...PINETOPS...
CONETOE...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LAT...LON 3581 7736 3582 7739 3579 7748 3557 7782
3558 7783 3558 7801 3560 7806 3558 7807
3560 7812 3579 7817 3587 7817 3603 7812
3613 7773 3613 7766 3608 7755 3603 7752
3603 7748 3591 7734
TIME...MOT...LOC 1411Z 258DEG 52KT 3567 7804
$$
BLAES3 follow-up statements
000
WWUS52 KRAH 071433
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
933 AM EST WED JAN 7 2009
NCC065-127-195-071515-
/O.CON.KRAH.SV.W.0002.000000T0000Z-090107T1515Z/
WILSON NC-EDGECOMBE NC-NASH NC-
931 AM EST WED JAN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR EASTERN NASH...EDGECOMBE AND WILSON COUNTIES...
AT 930 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE THUNDERSTORMS EXTEND
FROM NEAR WHITAKERS SOUTH TO ROCKY MOUNT TO SOUTH OF WILSON...MOVING
EAST AT 50 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKY MOUNT...
BATTLEBORO...MACCLESFIELD...KINGSBORO...PINETOPS...WHITAKERS...
LEGGETT...TARBORO...PRINCEVILLE...CONETOE AND SPEED.
THESE STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS JOHNSTON
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 3581 7736 3582 7739 3579 7748 3557 7782
3558 7783 3558 7801 3560 7806 3558 7807
3574 7805 3601 7799 3613 7773 3613 7766
3608 7755 3603 7752 3603 7748 3591 7734
TIME...MOT...LOC 1431Z 258DEG 52KT 3572 7775
$$
BLAES000
WWUS52 KRAH 071459
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 AM EST WED JAN 7 2009
NCC127-195-071459-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-090107T1515Z/
WILSON NC-NASH NC-
949 AM EST WED JAN 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NASH AND WILSON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3581 7736 3582 7739 3579 7748 3567 7767
3569 7768 3573 7773 3583 7768 3590 7767
3609 7759 3608 7755 3603 7752 3603 7748
3591 7734
TIME...MOT...LOC 1449Z 254DEG 53KT 3583 7745
$$
NCC065-071515-
/O.CON.KRAH.SV.W.0002.000000T0000Z-090107T1515Z/
EDGECOMBE NC-
949 AM EST WED JAN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR EDGECOMBE COUNTY...
AT 944 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FAR EASTERN EDGECOMBE COUNTY. THIS STORM
WAS LOCATED NEAR CONETOE...OR 7 MILES SOUTH OF TARBORO...MOVING EAST
AT 60 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WILSON
COUNTY.
LAT...LON 3581 7736 3582 7739 3579 7748 3567 7767
3569 7768 3573 7773 3583 7768 3590 7767
3609 7759 3608 7755 3603 7752 3603 7748
3591 7734
TIME...MOT...LOC 1449Z 254DEG 53KT 3583 7745
$$000
WWUS52 KRAH 071503
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1003 AM EST WED JAN 7 2009
NCC065-071511-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-090107T1515Z/
EDGECOMBE NC-
1001 AM EST WED JAN 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EDGECOMBE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3581 7736 3582 7739 3579 7748 3567 7767
3569 7768 3573 7773 3583 7768 3590 7767
3609 7759 3608 7755 3603 7752 3603 7748
3591 7734
TIME...MOT...LOC 1501Z 254DEG 53KT 3588 7724
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 7:00 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 7, 7:00 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 700 AM EST WED JAN 7 2009 .SYNOPSIS... A WARM FRONT WILL PUSH NORTHWARD THROUGH MUCH OF CENTRAL NC THIS MORNING... AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON. THIS WILL BRING DRIER AND CHILLY CONDITIONS TO THE STATE TONIGHT THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 620 AM WEDNESDAY... COMPLEX WEATHER PATTERN TO AFFECT CENTRAL NC NEXT 24 HOURS. DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE ACROSS THE FAR NORTHERN COUNTIES. WARM FRONT IMMEDIATELY SOUTH OF A ROXBORO TO HENDERSON TO ROANOKE RAPIDS LINE. STRONG SLY FLOW BEHIND THE FRONT AND WEAKENING CAD REGIME SHOULD ALLOW FRONT TO SURGE FARTHER NORTH. THUS EXPECT VISIBILITIES TO IMPROVE SHORTLY ACROSS THE FAR NORTH. OTHERWISE BAND OF SHOWERS AND POTENTIAL FOR ISOLATED THUNDER ACROSS THE SOUTH EDGING EAST THROUGH THE NW AND SOUTHERN PIEDMONT AT 1115Z. STRONG GUSTY WINDS OCCURRING WITH THE PASSAGE OF THE BAND WITH INT AND GSO REPORTING GUSTS BETWEEN 30 AND 35 MPH. EXPECT SIMILAR CONDITIONS AS BAND OF CONVECTION PUSHES FARTHER EAST INTO THE HEART OF CENTRAL NC. IN FACT WITH THE CORE OF THE LOW LEVEL JET LYING ALONG OR JUST EAST OF HIGHWAY 1...COULD SEE GUSTS UP TO 45 OR 50 MPH WITH THIS BAND OF CONVECTION. TEMPS STILL A CHALLENGE AS WARM AIR HAS OVERWHELMED MOST OF THE AREA WITH MOST LOCALES SOUTH OF THE WARM FRONT IN THE MID TO UPPER 60S. DISCUSSION FROM 320 AM FOLLOWS... VERY STRONG LOW LEVEL JET (60-65KTS AT 925 MB) PROGGED TO CROSS THE EASTERN COUNTIES THIS MORNING. ONCE THE COLD FRONT CROSSES THE AREA EARLY THIS AFTERNOON...STRONG SUBSIDENCE IN WAKE OF THE SYSTEM WILL LIKELY TRANSFER STRONG WINDS TOWARD THE SURFACE WITH GUSTS 40 TO 45 MPH LIKELY. SINCE THE TOP SOIL IS SATURATED FROM RECENT RAINFALL...EXPECT SOME TREES AND POWER POLES TO BE TAKEN DOWN IN THESE WINDS LEADING TO POWER OUTAGES. DUE TO THESE FACTORS WILL MAINTAIN A WIND ADVISORY FROM 9 AM TO MIDNIGHT. IN THE TRIAD REGION AND ACROSS THE FAR NORTH...THE RESIDUAL COOL AIR MASS FROM THE RECENT CAD EVENT WILL PREVENT THE STRONGEST WINDS FROM MIXING TO THE SURFACE UNTIL THIS AFTERNOON. HOWEVER...FOR SIMPLICITY SAKE AND TO AVOID CONFUSION WITH A SEGMENTED ADVISORY...WENT AHEAD AND PLACED THESE AREA IN THE ADVISORY STARTING AT 9 AM. AGAIN...STRONGEST WINDS WILL LIKELY NOT AFFECT THIS REGION UNTIL THIS AFTERNOON. THIS MORNING...BAND OF CONVECTION WILL CROSS THE REGION AHEAD OF THE SURFACE COLD FRONT. DUE TO VERY STRONG WINDS JUST OFF THE SURFACE...THE STRONGER SHOWERS/ISOLATED THUNDER MAY BE ABLE TO TRANSFER THESE WINDS TO THE SURFACE...CAUSING ISOLATED DAMAGING WIND GUSTS. THIS THREAT APPEARS TO BE GREATEST ACROSS THE SOUTHERN PIEDMONT...SANDHILLS AND THE EASTERN PIEDMONT INTO THE COASTAL PLAIN. DUE TO THE FAST MOVEMENT OF THE INDIVIDUAL CELLS...ANY WARNINGS ISSUED WILL LIKELY COVER SEVERAL COUNTIES AT A TIME. FINALLY...TEMPS TODAY A CRAP SHOOT. TEMPS IN THE SANDHILLS AND SOUTHERN COASTAL PLAIN ALREADY NEAR PROJECTED FORECAST HIGHS...AND THE WARM FRONT MOVING NORTH OVER THE NORTHERN COUNTIES NOT HELPING MATTERS. WITH BAND OF CONVECTION THIS MORNING...MAY SEE TEMPS DROP INITIALLY THEN TEMPS RECOVER AS SW WINDS KICK-IN BEHIND EXITING SYSTEM. TONIGHT...PASSAGE OF INITIAL 850-700MB TROUGH THIS EVENING MAY CAUSE A FEW SHOWERS EARLY ACROSS THE NORTH. OTHERWISE WINDY WESTERLY FLOW WILL ADVECT COOLER DRIER AIR. EXPECT WINDS TO SUBSIDE BELOW ADVISORY CRITERIA BY MIDNIGHT. MIXING NEAR SURFACE WILL PREVENT AIR MASS FROM REALIZING FULL COOLING POTENTIAL. WENT WITH MIN TEMPS NEAR OR ON THE WARM SIDE OF GUIDANCE (MID/UPPER 30S NORTH TO LOWER 40S SE). && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 315 AM WEDNESDAY MODELS HAVE COME IN WETTER BETWEEN 2000-10000FT OVER THE REGION THU WITH THE PASSAGE OF ANOTHER DISTINCT MID LEVEL TROUGH. APPEARS TO BE ENOUGH LIFT THROUGH THE COLUMN TO GENERATE A FEW INSTABILITY SHOWERS. DUE TO THE COLD TEMPS ALOFT...MAY SEE A FEW SNOW SHOWERS ACROSS THE NORTH IN SPITE OF SURFACE TEMPS NEAR 40 DEGREES. FOR NOW....WILL HAVE POPS NO HIGHER THAN 20%. WINDS WILL BE BLUSTERY BUT NOT AS STRONG AS THOSE EXPECTED LATER TODAY. THURSDAY NIGHT THROUGH FRIDAY NIGHT....HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST. THIS WILL LEAD TO A TRANQUIL WEATHER PATTERN. WITH SURFACE HIGH IN VICINITY BY FRIDAY MORNING...WINDS SHOULD SUBSIDE TO NEAR CALM. IF SKIES REMAIN CLEAR...TEMPS SHOULD FALL INTO THE MID AND UPPER 20S. AS HIGH DRIFTS EAST FRIDAY AND FRIDAY NIGHT...AIR MASS WILL BEGIN TO MODIFY. HIGH TEMPS FRI BE CLOSE TO NORMAL WHILE MIN TEMPS FRIDAY NIGHT SHOULD BE A FEW DEGREES WARMER THAN THU NIGHT...ESPECIALLY IN THE WEST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 236 AM WEDNESDAY... THE MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A MOSTLY DRY COLD FRONTAL PASSAGE ON SATURDAY. JUST AS IN THE PREVIOUS RUNS... THE MAIN UPPER LEVEL DYNAMICS ARE FORECAST TO PASS WELL NORTH OF OUR REGION... WITH VERY LITTLE LOW LEVEL MOISTURE TRANSPORT IN THE LOWER LEVELS AHEAD OF THE FRONT. HOWEVER... THE 00Z/ECMWF CONTINUES TO INDICATE A SLIGHTLY BETTER CHANCE OF SHOWERS WITH THE FRONT... WITH LITTLE SUPPORT FROM THE 00Z/GFS. FOR NOW... WE WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS ON SATURDAY AT 20 PERCENT. SATURDAY SHOULD ALSO BE WARMER AS THE SW WINDS INCREASE AHEAD OF THE FRONT. IF THERE IS ENOUGH SUNSHINE... THE TEMPS COULD REACH INTO THE 60S EVEN IN THE NW PIEDMONT. WITH THE EXPECTED INCREASE IN MID AND HIGH LEVEL MOISTURE.... WE WILL MAINTAIN THE CURRENT 58-65 NW TO SE. A COLDER DRY N FLOW WILL FOLLOW THE FRONT SATURDAY NIGHT INTO SUNDAY. THE AIR MASS WILL BE OF MODIFIED POLAR ORIGIN. THE COLDEST AIR WILL REMAIN WEST OF THE APPALACHIANS UNTIL SUNDAY NIGHT AND MONDAY. SUNDAY TEMPS SHOULD BE A FEW DEGREES ABOVE NORMAL. LOWS 35-40 AND HIGHS SUNDAY 50-55 OR SO. FOR MONDAY... LOWS WILL DIP INTO THE 20S WITH HIGHS IN THE MID 40S TO NEAR 50 (VERY CLOSE TO THE 30 YEAR AVERAGE). MONDAY NIGHT AND TUESDAY: MODEL SPREAD CONTINUES TO BE OF CONCERN AND RESULTS IN A LOW CONFIDENCE FORECAST. AN INCREASINGLY +PNA PATTERN IS SUPPORTED WHICH SHOULD BUILD A WESTERN U.S. UPPER RIDGE AND DOWNSTREAM EASTERN U.S. TROUGH. BEFORE THIS OCCURS... THERE COULD STILL BE SOME INTERACTION OF AN OLD STALLED BAROCLINIC ZONE ALONG THE GULF COAST AND POSSIBLE EJECTION/INTERACTION OF THE SW US TROUGH WITH NORTHERN STREAM ENERGY. WE CONTINUE TO FAVOR ANY CYCLOGENESIS/FRONTAL WAVES REMAINING FAR ENOUGH SOUTH AND EAST OF CENTRAL NC TO KEEP OUR WEATHER DRY... BUT THE LACK OF RUN TO RUN AND MODEL TO MODEL CONTINUITY MAKES THIS A LOW CONFIDENCE FORECAST. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 700 AM WEDNESDAY... A PRE-FRONTAL LINE OF LOW TOPPED (LESS THAN 20K FEET) CONVECTION CONTINUED TO PUSH EAST THROUGH THE PIEDMONT AT 700 AM. A BRIEF PERIOD OF VERY HEAVY RAIN AND GUSTY WIND TO 40 MPH WILL ACCOMPANY THE LINE THROUGH THE KRDU AND KFAY AND KRWI TERMINALS BETWEEN 14Z-17Z. THE LINE HAD ALREADY PASSED KINT AND KGSO WHERE WINDS GUSTED TO 30KT OR SO. AFTER THE LINE PASSES... THERE WILL BE A PERIOD OF LIGHT RAIN SHOWERS FOR SEVERAL HOURS... WITH MVFR TO VFR CIGS. A STRONG COLD FRONT WILL PUSH EAST ACROSS THE REGION THIS AFTERNOON. THIS WILL SHIFT THE WINDS TO MORE WESTERLY AND REMAIN STRONG AND GUSTY (15-25KT WITH GUSTS TO 35KT). CIGS AND VSBYS WILL RETURN TO VFR BETWEEN 18Z-21Z. WINDS WILL REMAIN STRONG THROUGH AROUND 03Z/08 OR SO. VFR CONDITIONS ARE EXPECTED TONIGHT WITH LIGHT WEST WINDS. A RETURN TO GUSTY WESTERLY WINDS ARE EXPECTED ON THURSDAY. VFR CONDITIONS EXPECTED ON FRIDAY THEN ANOTHER COLD FRONT MOVING THROUGH THE AREA SATURDAY WITH BRIEF MVFR CEILINGS AND VISIBILITIES. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...WSS SHORT TERM...WSS LONG TERM...BADGETT AVIATION...BADGETT
Hazardous weather outlook, Jan 7, 6:20 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 620 AM EST WED JAN 7 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 620 AM EST WED JAN 7 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE REGION THIS MORNING. THE STRONGER SHOWERS AND STORMS MAY PRODUCE ISOLATED DAMAGING WIND GUSTS UP TO 60 MPH. LATER THIS MORNING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THESE WINDS MAY TOPPLE A FEW TREES AND POWER POLES LEADING TO A FEW POWER OUTAGES. WINDS WILL BEGIN TO DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. WSS
In the hours before
Special weather statement, Jan 7, 5:30 AM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 530 AM EST WED JAN 7 2009 NCZ021>023-038-039-073-074-083-084-071400- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 530 AM EST WED JAN 7 2009 ...A WET AND WINDY MORNING COMMUTE... A BAND OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT WILL CROSS THE TRIAD REGION AND THE SOUTHERN PIEDMONT BETWEEN 6 AM AND 8 AM. THESE HEAVY SHOWERS WILL REDUCE THE VISIBILITY AT TIMES TO JUST FEW HUNDRED FEET PLUS CAUSE WATER TO POND ON THE ROADS...LEADING TO AN INCREASE LIKELIHOOD OF HYDROPLANING. IN ADDITION...SOUTH WINDS AHEAD OF THIS BAND OF SHOWERS WILL BE QUITE STRONG...ESPECIALLY ACROSS THE SOUTHERN PIEDMONT THROUGH THE SOUTHERN EDGE OF THE TRIAD. SOUTH WINDS WILL GUSTS BETWEEN 30 AND 35 MPH. THESE GUSTY WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. WINDS WILL TEMPORARILY SUBSIDE BEHIND THE SHOWERS BUT ARE EXPECTED TO STRENGTHEN AGAIN LATER THIS MORNING AND CONTINUE THIS AFTERNOON THROUGH THIS EVENING BEHIND THE COLD FRONT. NCZ007>011-024>028-040>043-075>078-085-086-088-089-071400- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 530 AM EST WED JAN 7 2009 ...A WINDY MORNING COMMUTE... STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL FREQUENT LY GUSTS UP TO 30 MPH ACROSS THE REGION EARLY THIS MORNING. THESE GUSTY WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. A BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE REGION BETWEEN 9 AM AND 12 NOON. THE HEAVIER SHOWERS AND STORMS MAY PRODUCE WIND GUSTS AS HIGH AS 45 MPH. STRONG SOUTHWEST WINDS ARE EXPECTED TO OCCUR BEHIND THE SHOWERS LATE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 40 MPH ARE EXPECTED. WSS
Special weather statement, Jan 7, 6:40 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 640 AM EST WED JAN 7 2009 NCZ021>023-038-039-073-074-083-084-071401- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 640 AM EST WED JAN 7 2009 ...A WET AND WINDY MORNING COMMUTE... A BAND OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT WILL CONTINUE TO MOVE RAPIDLY NORTHEAST THROUGH THE WESTERN PIEDMONT INCLUDING THE PIEDMONT TRIAD AREA THROUGH 830 AM. THE MAIN PART OF THE LINE WILL MOVE ACROSS GUILFORD... DAVIDSON... EASTERN FORSYTH... RANDOLPH... STANLY... ANSON... AND MONTGOMERY COUNTIES BETWEEN 640 AM AND 740 AM. THIS INCLUDES GREENSBORO... HIGH POINT... LEXINGTON... TROY... ALBEMARLE... AND WADESBORO. A 20 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY THIS LINE. THESE HEAVY SHOWERS WILL REDUCE THE VISIBILITY AT TIMES TO JUST FEW HUNDRED FEET PLUS CAUSE WATER TO POND ON THE ROADS...LEADING TO AN INCREASE LIKELIHOOD OF HYDROPLANING. THE LINE WILL MOVE INTO THE BURLINGTON AREA BEFORE 730 AM. NCZ007>011-024>028-040>043-075>078-085-086-088-089-071401- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 640 AM EST WED JAN 7 2009 ...A WINDY THEN WET MORNING COMMUTE... STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL PRODUCE FREQUENT GUSTS UP TO 35 MPH ACROSS THE REGION EARLY THIS MORNING. THESE GUSTY WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. A BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE REGION BETWEEN 800 AM AND 1100 AM FROM THE WEST. A 20 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH WILL ACCOMPANY THE LINE. THE LINE SHOULD REACH THE TRIANGLE AREA BETWEEN 830 AM AND 930 AM... THEN PROGRESS TOWARD FAYETTEVILLE... GOLDSBORO... AND ROCKY MOUNT BETWEEN 930 AM AND 1100 AM. BADGETT
Special weather statement, Jan 7, 7:25 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 725 AM EST WED JAN 7 2009 NCZ021>023-038-039-073-074-083-084-071402- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 725 AM EST WED JAN 7 2009 ...A WET AND WINDY MORNING COMMUTE... A BAND OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT WILL CONTINUE TO MOVE RAPIDLY NORTHEAST THROUGH THE SOUTHERN AND EASTERN PIEDMONT INCLUDING AREAS FROM WADESBORO AND TROY THROUGH ASHEBORO AND BURLINGTON THROUGH 800 PM. THE LINE HAD ALREADY PASSED THE PIEDMONT TRIAD CITIES OF WINSTON-SALEM... GREENSBORO AND HIGH POINT WHERE WINDS GUSTED TO NEAR 35 MPH. A 20 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY THIS LINE EASTWARD. THESE HEAVY SHOWERS WILL REDUCE THE VISIBILITY AT TIMES TO JUST FEW HUNDRED FEET PLUS CAUSE WATER TO POND ON THE ROADS...LEADING TO AN INCREASE LIKELIHOOD OF HYDROPLANING. NCZ007>011-024>028-040>043-075>078-085-086-088-089-071402- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 725 AM EST WED JAN 7 2009 ...A WINDY THEN WET MORNING COMMUTE... STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL PRODUCE FREQUENT GUSTS UP TO 35 MPH ACROSS THE REGION EARLY THIS MORNING. THESE GUSTY WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. A BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE RAPIDLY EAST AT 50 MPH ACROSS CHATHAM... ORANGE... PERSON... DURHAM... WESTERN WAKE... LEE... MOORE... AND SCOTLAND COUNTIES THROUGH 830 AM. THIS INCLUDES SILER CITY... HILLSBOROUGH... ROXBORO... DURHAM... RDU INTERNATIONAL AIRPORT... SANFORD... AND SOUTHERN PINES. A 20 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL ACCOMPANY THE LINE. THE LINE SHOULD REACH THE RALEIGH AREA BETWEEN 830 AM AND 930 AM... THEN PROGRESS TOWARD FAYETTEVILLE... GOLDSBORO... AND ROCKY MOUNT BETWEEN 930 AM AND 1100 AM. BADGETT
Special weather statement, Jan 7, 8:23 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 823 AM EST WED JAN 7 2009 NCZ008>011-026-071445- FRANKLIN-GRANVILLE-HALIFAX-VANCE-WARREN- 825 AM EST WED JAN 7 2009 ...SHOWERS AND THUNDERSTORMS STRONG WINDS AND BRIEF HEAVY RAIN WILL MOVE ACROSS WARREN...GRANVILLE...VANCE...HALIFAX AND FRANKLIN COUNTIES THROUGH 930 AM EST... AN AREA OF SHOWERS AND THUNDERSTORMS OVER GRANVILLE AND VANCE COUNTIES WILL MOVE RAPIDLY NORTHEAST THROUGH 1000 AM. THE STRONGEST THUNDERSTORMS WILL CONTAIN WIND GUSTS BETWEEN 40 AND 50 MPH AND THEY WILL BE NEAR HENDERSON AT AROUND 830 AM EST...MIDDLEBURG AROUND 835 AM...NORLINA AROUND 840 AM...WARRENTON AROUND 845 AM AND LAKE GASTON AROUND 855 AM. RAINFALL DURING THE PAST 24 HOURS HAS RESULTED IN WET SOIL CONDITIONS WHICH WILL ALLOW WIND GUSTS TO MORE EASILY TOPPLE TREES. BOATERS ON AREA LAKES INCLUDING JOHN H KERR LAKE AND LAKE GASTON SHOULD MOVE TO SAFE HARBOR OR SHELTER NOW. BLAES
Special weather statement, Jan 7, 8:40 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 840 AM EST WED JAN 7 2009 NCZ042-077-078-088-089-071500- CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE- 840 AM EST WED JAN 7 2009 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON... WAYNE...HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 1000 AM EST... THE STRONGEST THUNDERSTORMS WITH WIND GUSTS OF 40 TO 50 MPH AND VERY HEAVY RAIN WILL BE NEAR AUTRYVILLE AROUND 845 AM...HOBBTON AROUND 905 AM...MOUNT OLIVE AROUND 920 AM...BROGDEN AROUND 925 AM...ELROY AROUND 930 AM...WALNUT CREEK AROUND 935 AM. RAINFALL DURING THE PAST 24 HOURS HAS RESULTED IN WET SOIL CONDITIONS WHICH WILL ALLOW WIND GUSTS TO MORE EASILY TOPPLE TREES. THESE WINDS ARE EASILY CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 11:34 PM EST | Dense Fog Advisory | RAH | Alamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 13 more | 6 hr |
| Jan 7, 3:38 AM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 18 hr |
| Jan 7, 8:59 AM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 61 min |
| Jan 7, 9:23 AM EST | Severe Thunderstorm Warning | RAH | Halifax | 37 min |
| Jan 7, 5:18 PM EST | High Wind Warning | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Sampson and 4 more | 115 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.